Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

What causes variation of systolic reading?

User rating for this question
Very Good
Answered by

Practicing since : 2004
Answered : 2118 Questions
My diastolic bp reading is always normal or below but my systolic reading is usually between 120 and 150 - why does the systolic vary so much? I am taking losartan and metoprolol.
Posted Tue, 28 Jan 2014 in Hypertension and Heart Disease
Answered by Dr. Benard Shehu 58 minutes later
Brief Answer: Systolic bp influenced by many factors than diastolic.. Detailed Answer: Hi, Thank you for sharing your concerns with XXXXXXX You are reporting to be suffering of hypertrophic cardiomyopathy and aortic stenosis and be taking losartan and metoprolol. Your systolic bp has more variation during the day as compared to the diastolic bp because systolic bp is influenced by many factors including: sleeping, stress, work, hormones, etc., more than diastolic is. However, I do not see anything worrisome in your case. In case, the bp will be at such high levels, I'd suggest to discuss with your cardiologist to start a diuretic. Hope your BP will be within the acceptable levels as you are doing now! All the best! Dr.Benard
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor